MAUDE Adverse Event Report: COOK INC COOK® MULTI-USE HOLMIUM LASER FIBER; GEX LASER INSTRUMENT, SURGICAL

COOK INC COOK® MULTI-USE HOLMIUM LASER FIBER; GEX LASER INSTRUMENT, SURGICAL
Model Number G23668
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/08/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during a retrograde intrarenal surgery (rirs) in the kidney, a cook® multi-use holmium laser fiber broke at the connector.The use of the fiber was discontinued.They open a new unit of holmium laser fiber to complete the procedure.Attached photo shows fiber broke at the connector.No section of the device remained inside the patient's body.The patient did not require any additional procedures due to this occurrence.The complainant has not reported any adverse effects on the patient due to this occurrence.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
H3: device has been returned and preliminary evaluation has been performed, however, our investigation is ongoing and device evaluation summary will be included in our follow up report once our investigation has been completed.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged or unavailable.As reported, during retrograde intrarenal surgery (rirs) in the kidney, a cook® multi-use holmium laser fiber broke at the connector.The use of the fiber was discontinued.They open a new unit of holmium laser fiber to complete the procedure.Attached photo shows fiber broke at the connector.No section of the device remained inside the patient's body.The patient did not require any additional procedures due to this occurrence.The complainant has not reported any adverse effects on the patient due to this occurrence.Reviews of the documentation, including the complaint history, device history record (dhr), quality control procedures, manufacturing instructions and instructions for use (ifu) as well as a visual inspection of the returned device, were conducted during the investigation.A device failure analysis was conducted as the device was returned by the customer.The fiber was noted to be separated from the connection hub.The point of separation looked charred and melted.The interior of the connection hub also had a blackened appearance.The fiber was also partially separated 1.4cm from the distal tip.Since this partially separated point was not mentioned by the customer, it was determined to possibly be due to transport.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient controls are in place to address the reported failure mode.A review of the device history record (dhr) for the device lot found no relevant nonconformances that could have contributed to the reported failure mode.A complaint history search identified no other events associated with the reported device lot.Based on the available information, cook has concluded that the device was manufactured to specification and that there is no evidence suggesting nonconforming product exists either in house or in the field.Product labeling review: the product ifu, [t_h30m_rev3] ¿h-30 holmium laser fiber (multi-use)¿ contains the following information related to the reported failure mode.¿warnings¿ do not bend fiber at sharp angles.¿ ¿limitations on reprocessing the laser fiber can be reprocessed up to 20 times, which may not reflect the actual number of uses.¿ ¿precaution¿ do not improperly handle the fiber¿ ¿how supplied upon removal from package, inspect the product to ensure no damage has occurred.¿ based on the information provided, examination of the returned product, and the results of our investigation, it was concluded that a definitive cause for the failure could not be determined.Per the risk assessment no further action is required.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
COOK® MULTI-USE HOLMIUM LASER FIBER
Common Device Name
GEX LASER INSTRUMENT, SURGICAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key20766984
Report Number1820334-2024-01546
Device Sequence Number18467268
Product Code GEX
UDI-Device Identifier10827002236681
UDI-Public(01)10827002236681(17)260901(10)15638123
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K163197
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/01/2026
Device Model NumberG23668
Device Catalogue NumberHLF-M273-H30
Device Lot Number15638123
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/11/2024
Supplement Date Received by Manufacturer12/09/2024
09/23/2025
Initial Report FDA Received Date11/23/2024
Supplement Report FDA Received Date12/13/2024
10/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/01/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexFemale